MAUDE Adverse Event Report: LIKO AB VIKING XL; LIFT, PATIENT, NON-AC-POWERED

LIKO AB VIKING XL; LIFT, PATIENT, NON-AC-POWERED
Model Number 2040043
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Abrasion (1689); Hematoma (1884)
Date of Event 03/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a nurse and physiotherapy were lifting a patient in a long-term care facility using a viking xl lift when the bolt holding the quick release hook came off and the sling bar fell on the patient.The patient was an 89-year-old female weighing 55.4 kg and resided in a long-term care facility.The patient sustained a small lesion and hematoma to the forehead.No medical intervention was required.This report was filed in our complaint handling system as (b)(4).
 
Additional Manufacturer Narrative
Viking l and xl mobile lifts are two versatile lift models intended mainly for use in health care, intensive care and rehabilitation.Viking l and xl mobile lifts are intended for heavier patients.Both models are excellent aids in daily transfers of adults and bariatrics, for instance, lifting to and from wheel chair, bed, toilet and floor.A viking mobile lift equipped with the viking armrest accessory can be used for gait training.Horizontal lifting can also be performed in combination with a recommended liko¿ stretcher accessory.Upon initial visit by the hillrom service technician, it was noted that the spring (holding the quick release hook and cap) and washers were missing.As per the end user, they had previously used the lift multiple times and lifted a patient weighing more than 100 kg on the same day prior to the reported event.It was also noted that the lift involved in this event had been delivered to the customer with a universal twin 670 slingbar with fixed connection, and it had been therefore modified to fit a quick release hook.It is possible that the missing components were lost/misplaced in this process.It could not be clarified who performed this modification.An abrasion is a wound that is no deeper than the epidermis and is less severe than a laceration, and bleeding if present is minimal.Mild abrasions do not scar or bleed.A hematoma is an injury to tissues with skin discoloration and without breakage of skin.Blood from the broken vessels accumulates in surrounding tissues, which may produce pain, swelling, and tenderness, and the discoloration is the result of blood seepage just under the skin.Most hematomas heal without treatment, but cold compresses may reduce bleeding if applied immediately after the injury, and thus may reduce swelling, discoloration, and pain.In this event, the patient did not sustain permanent impairment of a body function or permanent damage to a body structure and did not require medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure, which concludes no serious injury occurred.Although there was no serious injury associated with the reported event, if a similar event were to recur, it could contribute to a serious injury or death.Therefore, hillrom considers this complaint a reportable malfunction.

Brand Name
VIKING XL
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
LIKO AB
nedre vagen 100
lulea, norrbottens lan [se-25] 975 9 2
SW  975 92
Manufacturer Contact
antonio acquafredda
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key16815962
Report Number8030916-2023-00034
Device Sequence Number5780751
Product Code FSA
UDI-Device Identifier00887761981850
UDI-Public010088776198185011221213
Combination Product (Y/N)N
Initial Reporter CountryTC
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number2040043
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2023
Initial Report FDA Received Date04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown